Alert archive / Texas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 16, NWS Austin/San Antonio, TX

April 7, 2019Atascosa County, Bexar County, Wilson County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 7, 2019, 5:07 AM CDT for Atascosa County, Bexar County, Wilson County, Texas. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 7, 2019, 5:07 AM CDT (10:07 UTC)
Expired
Apr 7, 2019, 5:45 AM CDT
In force
38 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Atascosa County, TX, Bexar County, TX, Wilson County, TX

The radar

The Austin/San Antonio radar (KEWX), 83 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 7, 5:15 AM CDTHAIL 0.75Pleasanton, TXSPOTTER NETWORK REPORT OF PENNY SIZED HAIL IN PLEASANTON
Apr 7, 5:40 AM CDTHAIL 16 S La Vernia, TXCOCORAHS REPORT OF QUARTER SIZE HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 1:55 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 10.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2019-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2128 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2019-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2128 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
1337 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted.

505 
WUUS54 KEWX 071007
SVREWX
TXC013-029-493-071045-
/O.NEW.KEWX.SV.W.0016.190407T1007Z-190407T1045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
507 AM CDT Sun Apr 7 2019

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  Central Atascosa County in south central Texas...
  Western Wilson County in south central Texas...
  Southeastern Bexar County in south central Texas...

* Until 545 AM CDT.

* At 507 AM CDT, a severe thunderstorm was located over Jourdanton,
  moving northeast at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Pleasanton, Floresville, Jourdanton, Poteet, Charlotte, Elmendorf,
  Calaveras Lake, Leming, Sandy Oaks, Buena Vista, Mitchell Lake,
  Losoya, Southton, Canada Verde, Graytown, Thelma, Coughran,
  Dobrowolski, Amphion and Espey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2880 9845 2880 9873 2923 9858 2933 9840
      2932 9809 2896 9822
TIME...MOT...LOC 1007Z 206DEG 29KT 2891 9855 

HAIL...1.00IN
WIND...60MPH
 
$$

BMW
1 follow-up statement
339 
WWUS54 KEWX 071027
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
527 AM CDT Sun Apr 7 2019

TXC013-029-493-071045-
/O.CON.KEWX.SV.W.0016.000000T0000Z-190407T1045Z/
Atascosa TX-Wilson TX-Bexar TX-
527 AM CDT Sun Apr 7 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR NORTHWESTERN ATASCOSA...NORTHWESTERN WILSON AND SOUTHEASTERN
BEXAR COUNTIES...

At 526 AM CDT, a severe thunderstorm was located over Leming, or near
Poteet, moving northeast at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Pleasanton, Floresville, Poteet, Elmendorf, Calaveras Lake, Leming,
Sandy Oaks, Buena Vista, Mitchell Lake, Losoya, Southton, Canada
Verde, Graytown, Thelma, Amphion, Espey and Braunig Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2894 9844 2894 9868 2923 9858 2933 9840
      2932 9809 2913 9816 2905 9831
TIME...MOT...LOC 1026Z 200DEG 28KT 2905 9850 

HAIL...1.00IN
WIND...60MPH
 
$$

BMW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 4:46 AM CDT, 21 minutes earlier.

Area forecast discussion, Apr 7, 4:46 AM CDT, 21 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
446 AM CDT Sun Apr 7 2019

.SHORT TERM (Today through Monday)...
The main concern in the short term portion of the forecast will be
the chance for severe weather across south central Texas. Current
radar shows an MCS in progress across the Rio Grande plains, with
some damaging wind reports already received from Eagle Pass. Based
on radar trends and the last several runs of the HRRR model, the
threat for severe weather is expected to shift eastward through the
early morning hours. The primary hazards will be damaging winds and
large hail, although a brief tornado can not be ruled out. In
addition, low-level moisture transport along with deep lift will
promote locally heavy rainfall across a good portion of south central
Texas. Based on rainfall amounts from yesterday and the expectation
of additional rainfall today, we have kept the Flash Flood Watch for
portions of the I-35 corridor intact.

The MCS is expected to gradually shift northeast during the late
afternoon and evening hours, resulting in a decrease in rain chances
this evening and overnight for most areas. The exception will be
north of a Llano to New Braunfels to Cuero line where some additional
convection remains possible through tonight.

The forecast will trend drier and much less active as the upper
trough bringing the current round of active weather moves to the
east. Sunny skies, northerly winds and highs in the 80s can be
expected on Monday.

&&

.LONG TERM (Monday Night through Saturday)...
For the early and middle portion of the work week, we expect dry and
warm conditions as mid and upper level ridging builds in from the
west. Highs on Tuesday and Wednesday will be well into the mid 80s to
upper 90s. Locations along the Rio Grande may flirt with 100 degrees
on Wednesday. On Thursday, an upper level trough axis be moving
through the southern plains states. This system will usher a Pacific
cold front into the region on Thursday with temperatures cooling only
slightly. A more northern stream cold front is then expected to move
in on Friday and this will drop temperatures back down closer to
climatological normals for early April. By late week, a strong upper
low will drop southward into the desert southwest. This will serve to
deepen the upper trough axis and bring an increasing chance of rain
for Friday and Saturday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              75  60  84  60  88 /  80  20  -    0   0
Austin Bergstrom Intl Airport  74  59  85  58  88 /  90  20  -    0   0
New Braunfels Muni Airport     74  57  85  58  88 /  90  10  -    0   0
Burnet Muni Airport            73  57  81  57  87 /  70  20  -    0   0
Del Rio Intl Airport           88  59  89  60  93 /  10   0   0   0   0
Georgetown Muni Airport        74  59  82  58  87 /  80  30  -    0   0
Hondo Muni Airport             80  58  89  59  90 /  60  10   0   0   0
San Marcos Muni Airport        75  58  85  58  88 /  90  20  -    0   0
La Grange - Fayette Regional   74  60  84  57  86 / 100  30  -    0   0
San Antonio Intl Airport       76  60  87  60  88 /  80  10  -    0   0
Stinson Muni Airport           77  58  88  60  88 /  80  10   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 3 PM CDT this afternoon for Bastrop-Blanco-
Caldwell-Hays-Lee-Travis-Williamson.

&&

Aviation...17
Short-Term/Long-Term...Platt
Hazardous weather outlook, Apr 7, 4:31 AM CDT, 36 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Austin/San Antonio TX
431 AM CDT Sun Apr 7 2019

TXZ171>173-183>194-202>209-217>225-228-080945-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
431 AM CDT Sun Apr 7 2019

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Rest of Tonight.

A cluster of moderate to heavy showers and strong to severe thunderstorms
are forecast to continue moving from southwest to northeast. A
Severe Thunderstorm Watch is in effect for the rest of the
tonight period. Large hail and damaging wind gusts are the primary
threats. Some locally heavy rainfall may also be possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A complex of showers and thunderstorms is forecast to continue
moving across the southern part of South Central Texas through
late Sunday morning. Some storms could be strong to severe, with
hail and damaging wind gusts. A Severe Thunderstorm Watch is in
effect for most of the southern counties through 9 AM Sunday.
Locally heavy rainfall may also be possible. A Flash Flood Watch
is in effect through Sunday afternoon for Bastrop, Blanco,
Caldwell, Hays, Lee, Travis, and Williamson counties. Heavy rains
that occurred Saturday could combine with an additional 1 to 3
inches of rain expected Sunday and lead to a flash flood threat.

No hazardous weather is expected Monday through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Local storm report, Apr 7, 12:21 AM CDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1221 AM CDT SUN APR 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     HAIL             1 SSW GIDDINGS          30.17N 96.94W
04/07/2019  E0.75 INCH       LEE                TX   LAW ENFORCEMENT

            PEA TO PENNY SIZED HAIL REPORTED AT THE LEE
            COUNTY SHERIFFS OFFICE JUST SOUTH OF
            GIDDINGS.

&&

JR
Local storm report, Apr 7, 3:19 AM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
319 AM CDT SUN APR 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 AM     TSTM WND DMG     EAGLE PASS              28.71N 100.50W
04/07/2019                   MAVERICK           TX   TRAINED SPOTTER

            FIRST REPORT OF DOWNED POWER LINES IN EAGLE
            PASS VIA SCANNER TRAFFIC. THEY ARE STARTING
            TO CHECK TOWN FOR DAMAGE AND/OR FLOODING
            ISSUES.

&&

OB
Special weather statement, Apr 7, 3:38 AM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
338 AM CDT Sun Apr 7 2019

TXZ217-218-228-070945-
Maverick TX-Dimmit TX-Zavala TX-
338 AM CDT Sun Apr 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MAVERICK...DIMMIT
AND ZAVALA COUNTIES UNTIL 445 AM CDT...

At 337 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 14 miles north of Cometa to near Gilson Groves.
Movement was east northeast at 40 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Crystal City, Carrizo Springs, Big Wells, La Pryor, Batesville,
Asherton, Chula Vista-River Spur, Washer, Las Colonias, Winter Haven,
Cometa, Brundage, Chaparral Wildlife Management Area, Light, Carrizo
Hill, Loma Vista, Gilson Groves, Catarina, Las Vegas and Farias Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 900 AM CDT for
south central Texas.

LAT...LON 2884 10037 2885 10017 2908 9999 2909 9941
      2821 9940 2820 10015
TIME...MOT...LOC 0837Z 256DEG 37KT 2887 10009 2821 9981

BMW
Local storm report, Apr 7, 4:00 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
400 AM CDT SUN APR 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 AM     TSTM WND DMG     EAGLE PASS              28.71N 100.50W
04/07/2019                   MAVERICK           TX   LAW ENFORCEMENT

            POWER AND TELEPHONE LINES REPORTED DOWN.
            DAMAGE TO ROOFS OF SEVERAL HOMES REPORTED.
            DEBRIS ON SOME ROADWAYS. NO INJURIES
            REPORTED.

&&

JR
Special weather statement, Apr 7, 4:05 AM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
405 AM CDT Sun Apr 7 2019

TXZ203-071000-
Uvalde TX-
405 AM CDT Sun Apr 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR UVALDE COUNTY UNTIL 500 AM CDT...

At 404 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Laguna to 7 miles northeast of Blewett to
Uvalde Estates. Movement was northeast at 50 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Uvalde, Sabinal, Knippa, Uvalde Estates, Garner State Park, Reagan
Wells, Utopia and Concan.

A Severe Thunderstorm Watch remains in effect until 900 AM CDT for
south central Texas.

LAT...LON 2962 10000 2963 9941 2909 9942 2909 9999
TIME...MOT...LOC 0904Z 205DEG 43KT 2936 10006 2924 9992 2913 9985

BMW
Special weather statement, Apr 7, 4:43 AM CDT, 24 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
443 AM CDT Sun Apr 7 2019

TXZ219-220-071030-
Frio TX-Atascosa TX-
443 AM CDT Sun Apr 7 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FRIO AND
SOUTHWESTERN ATASCOSA COUNTIES UNTIL 530 AM CDT...

At 443 AM CDT, Doppler radar was tracking a strong thunderstorm near
Zella, or 16 miles northwest of Tilden, moving northeast at 40 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Pleasanton, Jourdanton, Poteet, Charlotte, Christine, Goldfinch,
Bigfoot, Kyote, Davis, Coughran, Dobrowolski, Amphion and Hindes.

A Severe Thunderstorm Watch remains in effect until 900 AM CDT for
south central Texas.

LAT...LON 2865 9880 2865 9895 2904 9881 2903 9835
      2864 9850 2864 9880
TIME...MOT...LOC 0943Z 205DEG 35KT 2862 9875

BMW

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 7:50 PM CDTSpecial Weather StatementEWXComal40 min
Apr 6, 8:19 PM CDTSevere Thunderstorm WarningEWXComal, Hays41 min
Apr 6, 8:54 PM CDTSevere Thunderstorm WarningEWXCaldwell, Comal, Guadalupe, Hays66 min
Apr 6, 8:59 PM CDTAreal Flood AdvisoryEWXCaldwell, Comal, Hays3 hr
Apr 6, 9:25 PM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell, Hays, Travis65 min
Apr 6, 10:01 PM CDTSpecial Weather StatementEWXHays59 min
Apr 6, 10:19 PM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell56 min
Apr 6, 10:43 PM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell, Fayette62 min
Apr 6, 11:42 PM CDTSevere Thunderstorm WarningEWXBastrop, Fayette, Lee50 min
Apr 7, 12:10 AM CDTSpecial Weather StatementEWXCaldwell35 min
Apr 7, 2:43 AM CDTSevere Thunderstorm WarningEWXMaverick47 min
Apr 7, 3:10 AM CDTFlash Flood WarningEWXMaverick3 hr
Apr 7, 3:27 AM CDTSevere Thunderstorm WarningEWXKinney, Maverick, Uvalde, Zavala63 min
Apr 7, 3:38 AM CDTSpecial Weather StatementEWXDimmit, Maverick, Zavala67 min
Apr 7, 4:05 AM CDTSpecial Weather StatementEWXUvalde55 min
Apr 7, 4:32 AM CDTSevere Thunderstorm WarningEWXBandera, Edwards, Kinney, Medina, Real, Uvalde58 min
Apr 7, 4:43 AM CDTSpecial Weather StatementEWXAtascosa47 min
Apr 7, 5:39 AM CDTSevere Thunderstorm WarningEWXAtascosa, Bandera, Bexar, Frio, Kerr, Medina and 1 more51 min
Apr 7, 5:46 AM CDTAreal Flood AdvisoryEWXAtascosa3 hr
Apr 7, 5:50 AM CDTSpecial Weather StatementEWXAtascosa, Bexar, Gonzales, Guadalupe, Karnes, Wilson55 min
Apr 7, 6:09 AM CDTSpecial Weather StatementEWXBexar, Comal, Karnes, Kendall, Wilson66 min
Apr 7, 6:30 AM CDTSpecial Weather StatementEWXKendall45 min
Apr 7, 6:38 AM CDTSevere Thunderstorm WarningEWXBandera, Bexar, Blanco, Comal, Guadalupe, Kendall and 2 more67 min
Apr 7, 6:46 AM CDTSpecial Weather StatementEWXAtascosa, Bastrop, Caldwell, Comal, DeWitt, Fayette and 6 more59 min
Apr 7, 6:52 AM CDTAreal Flood AdvisoryEWXBexar3 hr
Apr 7, 6:57 AM CDTAreal Flood AdvisoryEWXBandera, Kendall, Kerr3 hr
Apr 7, 7:40 AM CDTSpecial Weather StatementEWXBastrop, Caldwell, Fayette, Lee, Travis, Williamson65 min
Apr 7, 7:51 AM CDTSpecial Weather StatementEWXGonzales, Guadalupe, Karnes, Wilson54 min
Apr 7, 7:52 AM CDTAreal Flood AdvisoryEWXTravis3 hr
Apr 7, 8:05 AM CDTAreal Flood AdvisoryEWXBastrop, Caldwell, Hays3 hr
Apr 7, 8:23 AM CDTAreal Flood AdvisoryEWXLee, Williamson3 hr
Apr 7, 8:49 AM CDTSpecial Weather StatementEWXBastrop, Lee, Travis, Williamson56 min
Apr 7, 9:00 AM CDTSpecial Weather StatementEWXDeWitt60 min
Apr 7, 9:22 AM CDTFlash Flood WarningEWXBastrop, Travis3 hr
Apr 7, 10:09 AM CDTSpecial Weather StatementEWXBastrop, Fayette, Lavaca51 min
Apr 7, 11:05 AM CDTSpecial Weather StatementEWXFayette25 min

Nearby

Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.